News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Tachycardia


 astrohound24 - Sun Aug 15, 2004 11:12 am

Hello Dr's and everyone,

I was hospitlized with a weird chest sensation and flushing feeling about 3 weeks ago. They ran a stress echo and everything with my heart looked ok. They said I had a irregular heartbeat with PAC and tachycardia. They tried putting me on Paxil but I had a reaction to it and could not take it. I notice the tachycardia more when I get up from a sitting position. If I lie down, it can either be slow or fast. My resting rate is between 80-100 and if I stand up, it goes up sometimes 30bpm. I have been on Narcotic Painkillers for the last couple years for painful prostatitis, and it seems like these symptoms worsen when I discontinue the pain meds. I have not taken the pain meds in about a week. Is it possible pain meds caused this long term? I had none of this until then. Is it possible my heart will re-regulate after a period of time? This is really scaring me and zapping my energy. I had a CAT scan of my lungs and there was no pulmonary embolus and lung x-rays are good? I am at a loss. I am going to a cardiologist again this week. Could I be out of shape? I only weigh 140lbs. I also suffer from acid reflux. Please help!
 Dr. Yasser Mokhtar - Wed Aug 18, 2004 12:49 am

User avatar Dear Greg,

Your symptoms might be consistent with a condition called postural orthostatic tachycardia syndrome where the heart rate goes up by 30 or more beats when the patient stands up. It is caused by the inability of the body to compensate with constriction of the blood vessels on standing with heart compensation by increasing the heart rate.

For this to be diagnosed, the patient has to have an absolutely normal heart.

Tachycardia can be caused by many causes, i am sure they talked to you about them when you were hospitalized and i assume that they did all the possible investigations to rule out all the major causes.

This episode could be single, and there is no need to worry about it. But, if it proves to be recurrent, then you might have to be seen by a cardiologist for treatment.

Regarding the pain killers, one of the symptoms of withdrawal is tachycardia. So, you might want to talk to the doctor who prescribed you these medications to make sure that if you want to stop taking those medications, that this is to be done under strict medical supervision.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here